Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 60, NWS Pueblo, CO

June 13, 202210 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 13, 2022, 3:37 AM MDT for 10 counties in Colorado. It took effect at Jun 14, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2022, 3:37 AM MDT (09:37 UTC)
In effect from
Jun 14, 2022, 11:00 AM MDT
Expired
Jun 14, 2022, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.6 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLEL10008507005003002001001 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
4744 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS85 KPUB 130937
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
337 AM MDT Mon Jun 13 2022

...A Red Flag Warning remains in effect from 11 AM through 8 PM
on Monday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

...A Red Flag Warning has been issued from 11 AM through 8 PM
Tuesday for gusty winds and low relative humidity for Fire 
Weather Zones 223 and 224 and 225, which includes the eastern San 
Juan and La Garita Mountains, the San Luis Valley and all of the 
Southern Mountains...

COZ223>225-140145-
/O.UPG.KPUB.FW.A.0051.220614T1700Z-220615T0200Z/
/O.NEW.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/
/O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
337 AM MDT Mon Jun 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 223...224 AND 225...
...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 8 PM MDT 
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223...224 AND 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
585 
WWUS85 KPUB 140135
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
735 PM MDT Mon Jun 13 2022

...A Red Flag Warning will expire at 8 PM this evening for zones
223, 224 and 225, which includes the eastern San Juan and La 
Garita Mountains, the San Luis Valley and all of the Southern 
Mountains...

...A Red Flag Warning has been issued from 11 AM through 8 PM
Tuesday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

COZ223>225-141745-
/O.EXP.KPUB.FW.W.0059.000000T0000Z-220614T0200Z/
/O.CON.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
735 PM MDT Mon Jun 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 223...224 AND 225...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
843 
WWUS85 KPUB 141012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
412 AM MDT Tue Jun 14 2022

...Red Flag Warning remains in effect from 11 AM through 8 PM 
today for gusty winds and low relative humidity for Fire Weather 
Zones 223 and 224 and 225, which includes the eastern San Juan and
La Garita Mountains, the San Luis Valley and all of the Southern 
Mountains...

COZ223>225-150200-
/O.CON.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
412 AM MDT Tue Jun 14 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
064 
WWUS85 KPUB 142040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MDT Tue Jun 14 2022

...Red Flag Warning remains in effect through 8 PM today for 
gusty winds and low relative humidity for Fire Weather Zones 223 
and 224 and 225, which includes the eastern San Juan and La Garita
Mountains, the San Luis Valley and all of the Southern 
Mountains...

COZ223>225-150200-
/O.CON.KPUB.FW.W.0060.000000T0000Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
240 PM MDT Tue Jun 14 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
135 
WWUS85 KPUB 150157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
757 PM MDT Tue Jun 14 2022

...Red Flag Warning will expire at 8 PM MDT for fire weather zones
223, 224, and 225, which includes the eastern San Juan and La 
Garita Mountains, the San Luis Valley and all of the Southern 
Mountains...

COZ223>225-150300-
/O.EXP.KPUB.FW.W.0060.000000T0000Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
757 PM MDT Tue Jun 14 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

Winds have subsided and relative humidity values have recovered.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 12, 11:11 PM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 11:11 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1111 PM MDT Sun Jun 12 2022

.SHORT TERM...(This evening through Monday)
Issued at 325 PM MDT Sun Jun 12 2022

Key Messages:

1) Hot Today and Hot Tomorrow

2) High based isolated thunderstorms will be possible the rest of
this afternoon, with a strong storm possible in Kiowa and Prowers
county areas.

3) Red Flag rest of today and tomorrow over Southwest and Southern
mtns, and San Luis Valley...

Currently...

Per sat pix imgy, mid level moisture is moving over the region. Some
spotty hi based storms were ongoing at 2 pm over the region, with
the best coverage over Fremont county, with other activity over the
southern Sangres into eastern Las Animas county. A boundary
associated with higher theta-e air over W KS was slowly progressing
westward towards Kiowa county.

Temps were at or around 100F across the lower plains with 90s over
the Raton Mesa and Palmer Divide. 80s were  noted in the valleys.

Rest of Today into Tonight.

Water vapor imagery shows some mid level moisture moving across the
region. Below this midlevel moisture, the atmosphere is quite dry.
Given this environment, main concern in the short term will be for
the potential of strong outflow winds given the DCAPE of 2000 and
inverted V soundings. Although strong winds could occur over the
entire fcst area, believe the greatest threat will be over the far
eastern plains. I am also becoming a bit more concerned  for some
locally strong winds in the Pikes Peak region given the showers
moving in from Fremont county. In addition, per sat pix and radar
imgy, the leading edge of better Theta-e air is getting close to
Kiowa county, and cannot rule out a locally severe storm over this
region later this afternoon. Social media mesographics have been
issued indicating this threat.

Winds were starting to pick up in the SLV, and believe we will see
red flag conditions over the SW and southern mtns and the San Luis
valley.

Activity is expected to end relatively early, and is not expected to
linger into the late evening hours. Likewise heat burst threat will
be very low. Nonetheless, it will be another warm night over the
region tonight.

Tomorrow...

We will likely see much less convective clouds tomorrow as compared
to today. The only chance of any precip will be late in the
afternoon over the extreme eastern counties. It will be windier
tomorrow all areas and red flag conditions are near certain over the
southwest and southern mtns, and the San Luis Valley. In addition,
meteorological conditions will be quite favorable for extreme fire
behavior over all of the plains, but fuels are not receptive at this
time (it has greened up over the lower elevations). If fuels were to
become receptive, then a red flag warning will need to be issued.

Max temps tomorrow will be similar to todays max temps over the
region. It may actually feel worse due to the increased winds all
areas (G30-40 mph).

.LONG TERM...(Monday night through Sunday)
Issued at 325 PM MDT Sun Jun 12 2022

Key Messages:

1) Very warm to hot temperatures are expected to continue through
the forecast period.

2) Critical fire-weather conditions are expected to continue over
the southwest and southeast mountains and the San Luis Valley on
Tuesday and possibly Wednesday.

3) Chances for showers and thunderstorms increase over the
mountains, mountain valleys, and the Interstate-25 corridor late
this upcoming week into next weekend.

A strong midlevel anticyclone will remain positioned over the
southeast states through the middle of this week, while a shortwave
trough progresses over the central Rockies within the
southeastern periphery of a broader/deeper cyclone centered over
the northwest states. Strong southwesterly to westerly flow aloft,
enhanced by the shortwave trough, will persist across the
forecast area through the middle of this week. Slightly lower
midlevel heights and related lower thicknesses will yield
temperatures a few degrees lower than preceding days, though
downslope flow and associated adiabatic warming in many areas will
still support very warm to hot, and very dry, conditions. Tuesday
and Wednesday high temperatures are expected to be in the upper
80s to the middle 90s over the Interstate-25 corridor and the
plains, in the middle/upper 80s over mountain valleys, and in the
50s to the 70s over the mountains.

Diurnally enhanced vertical mixing of the enhanced
southwesterly/westerly flow to the surface, combined with an
enhanced pressure gradient surrounding high plains lee troughing
favored in this regime, will support areas of strong surface winds
continuing into Tuesday and Wednesday. These winds are expected
to combine with 7-15 percent minimum relative humidity values amid
dry fuels over the southwest and southeast mountains, as well as
the San Luis Valley. A Fire Weather Watch has been issued over
these areas for Tuesday to account for these conditions.

Medium-range guidance suggests that another deep cyclone migrating
eastward over the waters off the Pacific Northwest coast will
facilitate the east-northeastward progression of the downstream
north-central states cyclone. In response to these developments,
the southeast states anticyclone will develop westward and then
northward over the central Rockies and central High Plains for
late this upcoming week into next weekend. A northward stream of
tropospheric moisture is expected to extend over the mountains --
between the amplifying western states trough and strengthening
central states ridge.

Given the low-latitude origins of this moisture plume, it should
support adequate precipitable water amid diurnally enhanced
orographic circulations to support scattered to numerous
thunderstorms developing over the mountains each afternoon from
Friday into next weekend. The initial uptick in convective chances
will be over the southern Colorado mountains as early as Thursday,
as the leading edge of richer moisture arrives. Ensemble guidance
indicates that the synoptic pattern would favor the greatest
moisture and precipitation chances residing over the southwest
mountains, though all of the mountains, mountain valleys, and
extending eastward to the Interstate-25 corridor will have some
chance for storms. While uncertainty in the mesoscale details extend
to storm hazards, potential for lightning-induced ignitions could
become a concern over dry fuels across the southwest/southeast
mountains and the San Luis Valley. Some concern for flash flooding
could develop especially if storms develop eastward over burn
scar areas.

Farther to the east across the plains late this upcoming week into
next weekend, present indications are that these areas will be
removed from the richer-moisture plume and more appreciable
ascent, resulting in drier conditions. However, comparatively
warmer temperatures (in the upper 90s) could materialize across
these locations into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1106 PM MDT Sun Jun 12 2022

VFR all TAF sites. Main concern will be gusty southwest winds
during the day on Monday. Gusty southwest winds will develop by
late morning at all sites. With a trough approaching, the gusty
southwest winds will persist later into the evening than what
typically occurs. A cold front with a shift to northerly winds
should be after 06Z Tuesday (midnight MDT Monday) at KCOS and
KPUB.

--PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Monday for COZ223>225.

Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ223>225.

&&

SHORT TERM...HODANISH
LONG TERM...COHEN
AVIATION...PGW
Hazardous weather outlook, Jun 12, 11:02 AM MDT, 16 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1102 AM MDT Sun Jun 12 2022

COZ058>089-093>099-131715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1102 AM MDT Sun Jun 12 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible over the region today. The
best chance for stronger storms will generally be east of a line
from Eads to Kim. The main threat will be winds gusting to 50 to
60 mph. Some hail may also occur with storms in the greater Kiowa
county region, where hail up to 1 inch in diameter will be
possible.

Over the remainder of the region, isolated thunderstorms will be
possible, especially in the mountains. Gusty winds of 35 to 45 mph
will be possible.

Critical fire weather conditions are expected over the southwest
mountains, the southern mountains and and the San Luis Valley.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions are expected across the southern
mountains and the San Luis Valley Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over may be needed generally east of a line from Eads
to Kim.

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:27 PM MDTSpecial Weather StatementPUBKiowa33 min

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.